MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Catalog Number 03P36-35
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: no further information is available.Complete entry patient identifier: (b)(6).
 
Event or Problem Description
The customer reported a false elevated architect afp result for a (b)(6) female gastroenterology patient.Sample id (b)(6) generated an initial result of 1869.1 ng/ml and retest of 5.1 ng/ml.The patient also had a previous history of 5.2 ng/ml.No information on the patient's diagnosis or clinical presentation was available.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Investigation of the customers issue included a review of the complaint text, a search for similar complaints, in-house testing, review of field data, manufacturing documentation and labeling.Return testing was not completed as returns were not available.Review of complaint activity determined that there was normal complaint activity for reagent lot 96194fn00.Tracking and trending report review for the architect afp assay determined that there are no related trends.Using worldwide field data the historical performance of reagent lot 96194fn00 was evaluated and compared to the performance of all architect afp reagent lots in the field.This evaluation indicated that the patient median result for the lot was within 3sd of the established baseline.The reagent lot was further evaluated, an in-house retained kit of reagent lot 96194fn00 was used to test a panel of known concentration.All specifications were met indicating the lot was performing acceptably.Manufacturing documentation for the lot did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect afp assay was identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key9363346
Report Number3008344661-2019-00140
Device Sequence Number2166778
Product Code LOK
UDI-Device Identifier00380740112400
UDI-Public00380740112400
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number03P36-35
Device Lot Number96184FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR, LIST 03M74-01,; ARCHITECT I2000SR, LIST 03M74-01,; SERIAL (B)(4); SERIAL (B)(4)
Patient Age69 YR